question-icon

What causes lack of appetite, fatigue, nausea and pain in liver area?

default
Posted on Thu, 5 May 2016
Question: I have been experiencing pain in my liver area as well as nausea, lack of appetite and fatigue. My primary care physician suggested that I have acid reflux. I was tested for h.pylori with a breath test and it was positive. Sinc. January 26 I have been on clarithromycin 500 mg 2x a day, metronidazole 0500mg 2x day for two weeks. In addition 20 mg of omeprazole since January 26 2x day and have 5days left (10 pills remaing) Plannig on finishing the prescibed course of action. Have not seen improvement thus far. My concern is that I have been on and off antibiotics for some time. In November 2014 I had hip replacement. Since then for my dental work I have had to premedicate with antibiotics for each visit. I have been experiencing my liver issues since October 2015. I would appreciate any insights you may have regarding my.health challenge.
doctor
Answered by Dr. Saddiq Ulabidin (2 hours later)
Brief Answer:
You need to have ultrasound abdomen and liver function tests

Detailed Answer:
Hi! Welcome to health care magic! Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all, it is sad to know what you had gone through. Based on the history you have shared, it is quite possible that you have been suffering from additional issues apart from H.pylori infection. Ideally a coexisting liver problems should be ruled out along with blood screens like liver function tests along with serum amylase and lipase. Ultrasound abdomen to look for any anomaly in liver, gall bladder or pancreas should be done.

The association with antibiotics in some cases is possible but other causes of liver issues like viral serologies and metabolic causes should also be ruled out. We can safely attribute this problem only to H. pylori, if these tests turn out to be normal, then next resort should be to go for Oesophagoduodenoscopy or endoscopy to look for any ulcer in stomach or small intestines and to get biopsy if present. Meanwhile keep taking the regimen for H. pylori alongwith omeperazole and use some motility agents like domperidone or mebeverine. Avoid fizzy drinks, spicy foods and junk meals. Use more fibre containing foods and try to take small but frequent meals. Wishing you a speedy recovery. If you have any more questions, feel free to ask. Regards.


Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Saddiq Ulabidin (2 days later)
Thank you Dr. Unbidin for your response to my inquires and giving me. possible lines of investigation to follow. I do have a follow up question. Could you illuminate for me by giving examples of what you mean by possible viral seriologies and metabolic causes. Thank you.
doctor
Answered by Dr. Saddiq Ulabidin (25 hours later)
Brief Answer:
Viral serologies mean hepatitis B and C which can cause chronic liver disease

Detailed Answer:
Hi! Thanks for such a valuable feedback. By viral serologies we mean, those viruses which can causes such derangement of liver function disease which are seen in chronic liver disease. These viruses include hepatitis B and C viruses.
Similarly by metabolic causes we mean any derangement of lipids, iron or copper metabolism in some diseases causes their extra deposition in liver leading to the picture of liver function tests which was in your case. Though these may not be the cause still relevant workup may be needed to be done to evaluate and rule out these.

Regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 3941 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes lack of appetite, fatigue, nausea and pain in liver area?

Brief Answer: You need to have ultrasound abdomen and liver function tests Detailed Answer: Hi! Welcome to health care magic! Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all, it is sad to know what you had gone through. Based on the history you have shared, it is quite possible that you have been suffering from additional issues apart from H.pylori infection. Ideally a coexisting liver problems should be ruled out along with blood screens like liver function tests along with serum amylase and lipase. Ultrasound abdomen to look for any anomaly in liver, gall bladder or pancreas should be done. The association with antibiotics in some cases is possible but other causes of liver issues like viral serologies and metabolic causes should also be ruled out. We can safely attribute this problem only to H. pylori, if these tests turn out to be normal, then next resort should be to go for Oesophagoduodenoscopy or endoscopy to look for any ulcer in stomach or small intestines and to get biopsy if present. Meanwhile keep taking the regimen for H. pylori alongwith omeperazole and use some motility agents like domperidone or mebeverine. Avoid fizzy drinks, spicy foods and junk meals. Use more fibre containing foods and try to take small but frequent meals. Wishing you a speedy recovery. If you have any more questions, feel free to ask. Regards.